Seven opioid overdoses in Carroll County in two hours

Local news outlets report that seven people were hospitalized for opioid overdoses in a two hour period last Friday, January 27, 2017 in Carroll County Maryland.

County officials say that many counterfeit anxiety and pain medications being sold on the street are being laced with fentanyl.  Fentanyl is typically 50 times stronger than heroin.  

People don't know that the drugs they are buying are laced with fentanyl and end up overdosing.

The alert asks people to call the DEA tip line at 530-722-7577 if they think they have any information on these counterfeit drugs.

The alert also suggests that residents should be aware of the signs and symptoms of an opioid overdose include:

  • Labored, shallow, or difficulty breathing
  • Lips, fingers, or face turning blue
  • Clammy skin
  • Limp body
  • Vomiting
  • Pinpoint pupils
  • Convulsions
  • Death rattle (labored exhale that may resemble snoring)